Life-threatening vasculo-Behçet following discontinuation of infliximab after three years of complete remission

, , , ,

Department of Rheumatology, San Cecilio University Hospital, Granada, Spain. drmagrocheca@gmail.com

CER6314 Submission on line
2013 Vol.31, N°3 ,Suppl.77 - PI 0096, PF 0098
Case Report

Free to view (click on article PDF icon to read the article)

Rheumatology Article



Behçet`s disease (BD) is a chronic, complex multisystem vasculitis of unknown cause characterised for its ability to involve blood vessels of all sizes on both the arterial and venous sides of the circulation. It has been suggested that TNF-alpha plays a main role in the pathogenesis of BD. This hypothesis is supported by the efficacy of TNF-blocking antibodies in these patients, which have been shown to be very powerful in the induction of remission and as maintenance treatment on different BD manifestations, including severe vascular involvement. However, little is known about when and how to stop IFX after long-standing complete remission of these patients to avoid relapses. We describe a case of BD without previous vascular involvement that developed myocardial infarction and severe venous thromboses only four months after discontinuation of infliximab (IFX) after more than three years of complete remission. The patient did not respond to corticosteroids and intravenous cyclophosphamide and only recovered completely after reintroducing IFX.

PMID: 23739315 [PubMed]

Received: 28/01/2013 - Accepted : 21/03/2013 - In Press: 05/06/2013 - Published: 09/09/2013